Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 185, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 27, 2008, 6:10 PM CDT for Beaver County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2008, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 27, 2008, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:39 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 27, 3:39 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT FRI JUN 27 2008 .DISCUSSION... TRICKY FORECAST IN STORE FOR THIS AFTERNOON AS SURFACE TROF HAS BECOME ESTABLISHED ACROSS THE AREA AND MADE A MESS OUT OF THE WIND AND MOISTURE FIELDS. BEST MOISTURE LIES OFF THE EDGE OF THE CAPROCK AND TO THE EAST OF THE TROF AXIS WHILE MUCH DRIER AIR IS TO THE WEST OF THE TROF. HOWEVER...INCOMING SHORTWAVE OVER SOUTHEASTERN NEW MEXICO WILL LIKELY INITIATE CONVECTION WEST OF THE TROF AXIS WHICH WILL ONCE AGAIN FAVOR ISOLATED STORMS WITH STRONG WINDS EARLY ON...WITH THE POSSIBILITY OF A BIT STRONGER AND MORE ORGANIZED SEVERE WEATHER ONCE THE STORMS CROSS INTO THE DEEPER MOISTURE TO THE EAST OF THE TROF AXIS. BEST CHANCES FOR SEVERE WILL PROBABLY LIE ALONG AND SOUTH OF A HEREFORD...DUMAS...PERRYTON LINE. STORMS SHOULD START TO WANE AFTER THE LOSS OF DAYTIME HEATING. NEXT STORY WILL BE THE COLD FRONT THAT WILL PUSH ACROSS THE REGION SATURDAY MORNING THROUGH AFTERNOON. THIS FRONT WILL SWING WINDS BEHIND THE BOUNDARY TO THE EAST NORTHEAST WHILE BRINGING IN SOMEWHAT DEEPER MOISTURE LEVELS. WITH NORTHWESTERLY FLOW ALOFT AND EAST NORTHEASTERLY SURFACE FLOW IN THE MOUNTAINS...THIS PRETTY MUCH LOOKS LIKE A GOOD NORTHWEST FLOW SETUP AND HAVE INCREASED POPS STARTING SATURDAY AFTERNOON THROUGH NIGHT. SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE AS THE SHEAR PROFILE IS A BIT ENHANCED BEHIND THE FRONT. A FEW SHOWERS AND STORMS COULD LINGER INTO THE MORNING HOURS ON SUNDAY AS WELL...MAINLY ACROSS THE SOUTHWESTERN ZONES WHICH WILL BE CLOSER TO THE STALLED FRONTAL BOUNDARY. SUNDAY NIGHT THROUGH MONDAY NIGHT SHOULD HAVE NORTHERLY FLOW ALOFT WHICH WILL PREVENT CONVECTION FROM PUSHING EAST INTO THE PANHANDLES...BUT WILL HELP TO KEEP MAX TEMPS IN THE MID 80S ACROSS THE REGION BOTH DAYS. STILL APPEARS THAT SOME FORM OF NORTHWEST FLOW WILL REMAIN IN PLACE ACROSS THE PANHANDLES FROM LATE MONDAY THROUGH THE END OF THE FORECAST. ONCE AGAIN...THIS MEANS ISOLATED THUNDERSTORMS IN THE AFTERNOONS WITH TEMPERATURES AT OR A TAD UNDER NORMAL. CANNOT PICK OUT ANY ONE DAY THAT MORE FAVORS PRECIPITATION...BUT IT APPEARS THE GFS IS TRYING TO BRING ANOTHER FRONT INTO THE REGION FOR THE END OF THE FORECAST. LEFT THINGS CLOSE TO GUIDANCE FOR NOW BUT WILL NEED TO KEEP AN EYE ON THIS TO SEE IF THERE IS ANY CONTINUITY THE NEXT COUPLE OF DAYS. JORDAN && .FIRE WEATHER... CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE...LIMITING FIRE WEATHER CONCERNS MAINLY TO THE POSSIBILITY OF SOME LIGHTNING STARTED FIRES IN AND AROUND THUNDERSTORMS. JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 87 63 85 62 / 30 30 50 20 10 BEAVER OK 67 92 59 92 59 / 30 10 20 5 5 BOISE CITY OK 62 85 58 85 61 / 30 20 30 10 10 BORGER TX 70 90 66 88 67 / 30 20 40 10 5 BOYS RANCH TX 66 90 65 88 63 / 30 30 40 20 10 CANYON TX 65 88 62 85 60 / 30 30 50 20 10 CLARENDON TX 72 90 65 86 63 / 30 30 50 20 5 DALHART TX 63 87 61 86 60 / 30 20 40 20 10 GUYMON OK 64 87 62 88 63 / 30 20 20 5 5 HEREFORD TX 65 89 62 84 59 / 30 30 50 20 10 LIPSCOMB TX 69 89 60 89 58 / 30 20 30 5 5 PAMPA TX 71 88 63 85 64 / 30 20 40 10 5 SHAMROCK TX 72 94 67 88 60 / 30 20 40 20 5 WELLINGTON TX 73 94 68 88 62 / 30 30 50 20 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/17
Hazardous weather outlook, Jun 27, 1:00 PM CDT, 5 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 27 2008 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AND CONTINUE THROUGH THE EVENING HOURS. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH SUNDAY NIGHT... RESULTING IN THE POSSIBILITY OF THUNDERSTORMS ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES EACH DAY...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH SUNDAY NIGHT. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:02 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 58 min |
| Jun 26, 8:46 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.